Alert archive / Arizona / Red Flag Warnings in 2009

Red Flag Warning 4, NWS Phoenix, AZ

March 29, 20094 counties in Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this red flag warning at Mar 29, 2009, 2:23 PM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It took effect at Mar 30, 2009, 5:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 2:23 PM MST (21:23 UTC)
In effect from
Mar 30, 2009, 5:00 AM MST
Expired
Mar 30, 2009, 3:00 PM MST
In force
10 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 292123
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
223 PM MST SUN MAR 29 2009

AZZ131-CAZ231-300930-
/O.UPG.KPSR.FW.A.0003.090330T1500Z-090330T2100Z/
/O.NEW.KPSR.FW.W.0004.090330T1200Z-090330T2200Z/
/O.CON.KPSR.FW.W.0003.000000T0000Z-090330T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
223 PM MST SUN MAR 29 2009 /223 PM PDT SUN MAR 29 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/
THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY DUE TO STRONG
SOUTHWESTERLY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE
DANGER... 
...RED FLAG WARNING IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 3
PM MST /3 PM PDT/ MONDAY FOR THE LOWER COLORADO RIVER VALLEY DUE TO
STRONG NORTHERLY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE
DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 3 PM MST
/3 PM PDT/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/
THIS EVENING. 

STRONG SOUTHWESTERLY WINDS OF 15 TO 25 MPH...WITH WIND GUSTS TO 35
MPH...ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS AND WILL
DIMINISH BEFORE MIDNIGHT. THE STRONG GUSTY WINDS COMBINED WITH
HUMIDITY LEVELS WELL BELOW 15 PERCENT WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS.

THE COLD FRONT IS ANTICIPATED TO PUSH SOUTHWARD THROUGH SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA EARLY MONDAY...AND A VERY DRY
AIRMASS WILL OVERSPREAD THE AREA. STRONG NORTHERLY WINDS FROM
15 TO 25 MPH...WITH GUSTS TO 35 MPH...ARE EXPECTED TO BEGIN EARLY
MONDAY MORNING BEFORE WEAKENING IN THE LATE AFTERNOON. THE STRONG
WINDS COMBINED WITH THE DRY CONDITIONS WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS AND THUS A RED FLAG WARNING HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ132-300930-
/O.NEW.KPSR.FW.W.0004.090330T1200Z-090330T2200Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
223 PM MST SUN MAR 29 2009

...RED FLAG WARNING IN EFFECT FROM 5 AM TO 3 PM MST MONDAY FOR
SOUTHWEST ARIZONA...YUMA AND LA PAZ COUNTIES...DUE TO STRONG 
NORTHERLY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE
DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 3 PM MST MONDAY. 

A DRY COLD FRONT WILL PUSH SOUTHWARD ACROSS SOUTHWEST ARIZONA EARLY
MONDAY...AND A VERY DRY AIRMASS WILL OVERSPREAD THE AREA. STRONG
NORTHERLY WINDS FROM 15 TO 25 MPH...WITH GUSTS TO 35 MPH...ARE
EXPECTED TO BEGIN EARLY MONDAY MORNING BEFORE WEAKENING IN THE LATE
AFTERNOON. THE STRONG WINDS COMBINED WITH THE DRY CONDITIONS WILL
LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND THUS A RED FLAG WARNING
HAS BEEN ISSUED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ133-300300-
/O.CON.KPSR.FW.W.0003.000000T0000Z-090330T0300Z/
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
223 PM MST SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

AN APPROACHING DRY COLD FRONT WILL LEAD TO STRONG SOUTHWESTERLY
WIND THIS AFTERNOON. SUSTAINED WIND SPEEDS 15 TO 25 MPH...WITH
WIND GUSTS TO 35 MPH ARE EXPECTED TO CONTINUE INTO THE EVENING
HOURS AND WILL DIMINISH BEFORE MIDNIGHT. THE STRONG WINDS
COMBINED WITH HUMIDITY LEVELS BELOW 15 PERCENT WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS.

MONDAY...EXPECT COOLER AND VERY DRY CONDITIONS BEHIND THE FRONT...
AND WINDS WILL NOT BE AS STRONG ACROSS THIS AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$


AJ
4 follow-up statements
000 
WWUS85 KPSR 300308
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
808 PM MST SUN MAR 29 2009

AZZ131-CAZ231-301515-
/O.EXP.KPSR.FW.W.0003.000000T0000Z-090330T0300Z/
/O.CON.KPSR.FW.W.0004.090330T1200Z-090330T2200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
808 PM MST SUN MAR 29 2009 /808 PM PDT SUN MAR 29 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 3
PM MST /3 PM PDT/ MONDAY FOR THE LOWER COLORADO RIVER VALLEY DUE TO
STRONG NORTHERLY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE
DANGER...

THE RED FLAG WARNING WHICH WAS IN EFFECT FOR SUNDAY AFTERNOON AND
EVENING HAS EXPIRED.

A COLD FRONT IS ANTICIPATED TO PUSH SOUTHWARD THROUGH SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA EARLY MONDAY...AND A VERY DRY
AIRMASS WILL OVERSPREAD THE AREA. STRONG NORTHERLY WINDS FROM 15 TO
25 MPH...WITH GUSTS TO 35 MPH...ARE EXPECTED TO BEGIN EARLY MONDAY
MORNING BEFORE WEAKENING IN THE LATE AFTERNOON. THE STRONG WINDS
COMBINED WITH THE DRY CONDITIONS WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS AND THUS A RED FLAG WARNING HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ133-300415-
/O.EXP.KPSR.FW.W.0003.000000T0000Z-090330T0300Z/
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
808 PM MST SUN MAR 29 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. EXPECT LIGHTER WINDS FOR
THE REST OF TONIGHT AND INTO MONDAY ALONG WITH SLIGHTLY HIGHER RH
VALUES.

$$

AZZ132-301515-
/O.CON.KPSR.FW.W.0004.090330T1200Z-090330T2200Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
808 PM MST SUN MAR 29 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 3 PM MST MONDAY
FOR SOUTHWEST ARIZONA...YUMA AND LA PAZ COUNTIES...DUE TO STRONG
NORTHERLY WINDS...LOW HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER...

A DRY COLD FRONT WILL PUSH SOUTHWARD ACROSS SOUTHWEST ARIZONA EARLY
MONDAY...AND A VERY DRY AIRMASS WILL OVERSPREAD THE AREA. STRONG
NORTHERLY WINDS FROM 15 TO 25 MPH...WITH GUSTS TO 35 MPH... ARE
EXPECTED TO BEGIN EARLY MONDAY MORNING BEFORE WEAKENING IN THE LATE
AFTERNOON. THE STRONG WINDS COMBINED WITH THE DRY CONDITIONS WILL
LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND THUS A RED FLAG WARNING
HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

INIGUEZ/AJ
000 
WWUS85 KPSR 301204
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
504 AM MST MON MAR 30 2009

AZZ131-132-CAZ231-302200-
/O.CON.KPSR.FW.W.0004.000000T0000Z-090330T2200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
504 AM MST MON MAR 30 2009 /504 AM PDT MON MAR 30 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MST /3 PM PDT/
THIS AFTERNOON FOR THE LOWER COLORADO RIVER VALLEY AND PORTIONS OF LA
PAZ AND YUMA COUNTIES IN ARIZONA DUE TO STRONG NORTHERLY WINDS...LOW
HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER......

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MST /3 PM PDT/
THIS AFTERNOON. 

A COLD FRONT IS ANTICIPATED TO PUSH SOUTHWARD THROUGH SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA TODAY...AND A VERY DRY AIRMASS WILL
OVERSPREAD THE AREA. STRONG NORTHERLY WINDS FROM 15 TO 25 MPH...WITH
GUSTS TO 35 MPH...EXPECTED THROUGHOUT THE DAY...WEAKENING IN THE
LATE AFTERNOON. THE STRONG WINDS COMBINED WITH SINGLE DIGIT RELATIVE
HUMIDITY VALUES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
000 
WWUS85 KPSR 301206 CCA
RFWPSR

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
506 AM MST MON MAR 30 2009

AZZ131-132-CAZ231-302200-
/O.COR.KPSR.FW.W.0004.000000T0000Z-090330T2200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
506 AM MST MON MAR 30 2009 /506 AM PDT MON MAR 30 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MST /3 PM PDT/
THIS AFTERNOON FOR THE LOWER COLORADO RIVER VALLEY AND PORTIONS OF LA
PAZ AND YUMA COUNTIES IN ARIZONA DUE TO STRONG NORTHERLY WINDS...LOW
HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM MST /3 PM PDT/
THIS AFTERNOON. 

A COLD FRONT IS ANTICIPATED TO PUSH SOUTHWARD THROUGH SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA TODAY...AND A VERY DRY AIRMASS WILL
OVERSPREAD THE AREA. STRONG NORTHERLY WINDS FROM 15 TO 25 MPH...WITH
GUSTS TO 35 MPH...EXPECTED THROUGHOUT THE DAY...WEAKENING IN THE
LATE AFTERNOON. THE STRONG WINDS COMBINED WITH SINGLE DIGIT RELATIVE
HUMIDITY VALUES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
000 
WWUS85 KPSR 302154
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
254 PM MST MON MAR 30 2009

AZZ131-132-CAZ231-302300-
/O.EXP.KPSR.FW.W.0004.000000T0000Z-090330T2200Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
254 PM MST MON MAR 30 2009 /254 PM PDT MON MAR 30 2009/

...RED FLAG WARNING FOR THE LOWER COLORADO RIVER VALLEY...LA PAZ
COUNTY...AND YUMA COUNTY WILL EXPIRE AT 3 PM MST /3 PM PDT/ THIS
AFTERNOON...

THE RED FLAG WARNING FOR THE LOWER COLORADO RIVER VALLEY...LA PAZ
COUNTY...AND YUMA COUNTY IN ARIZONA WILL EXPIRE AT 3 PM MST /3 PM
PDT/ THIS AFTERNOON.

THE COLD FRONT THAT MOVED THROUGH THE AREA TODAY HAS
PUSHED SOUTH...LEAVING BEHIND VERY DRY AIR AND GUSTY WINDS.
HOWEVER...WINDS WILL BEGIN TO WEAKEN OVER THE NEXT SEVERAL HOURS...AND
ARE EXPECTED TO REMAIN BELOW CRITICAL FIRE WEATHER THRESHOLDS. A FEW
NORTHERLY GUSTS TO NEAR 30 MPH WILL STILL BE POSSIBLE THROUGH SUNSET.
IN ADDITION...AN EXTREMELY DRY AIRMASS HAS OVERSPREAD THE
REGION...WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS THIS
AFTERNOON...AND POOR OVERNIGHT RECOVERY ANTICIPATED.

$$

JR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 29, 12:30 PM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 29, 12:30 PM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1230 PM MST SUN MAR 29 2009

.UPDATE...
UPDATED AVIATION SECTION.

&&

.SYNOPSIS...
A SERIES OF DRY COLD FRONTS ARE FORECAST TO MOVE THROUGH THE AREA
THE NEXT SEVEN DAYS...PRODUCING BREEZY TO WINDY CONDITIONS AT
TIMES...ALONG WITH NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES. ONE
DRY COLD FRONT WILL APPROACH THE AREA TODAY...CAUSING GUSTY
AFTERNOON AND EVENING WEST WINDS. ANOTHER DRY COLD FRONT IS EXPECTED
WEDNESDAY...WITH A MORE POWERFUL FRONT LATE FRIDAY. OTHERWISE...
DRY WEATHER IS EXPECTED AREA WIDE THIS WEEK.

&&

.DISCUSSION...
CIRRUS SHIELD THAT HAS FORMED OVER THE PHX CWA PAST 12 HOURS IS
BEING ENHANCED BY 130KT JET CORE DEVELOPING OVER SRN UT. 12Z RH
PROGS INDICATE THIS CLOUDINESS WILL BE WITH US THROUGHOUT THE DAY
BEFORE BEING PUSHED SEWD AWAY FROM CWA THIS EVENING. MEANWHILE...
THE STORY OF THE DAY WILL BE WINDS...WHICH ARE EXPECTED TO INCREASE
DURING THE AFTERNOON HOURS AND CONTINUE INTO THE EVENING AHEAD OF
NEXT DRY COLD FRONT. FRONT WILL NOT ACTUALLY PASS THROUGH THE CWA
UNTIL LATE TONIGHT/EARLY MONDAY MORNING...SO DE-COUPLING IS MUCH
LESS LIKELY TO OCCUR WITH THIS SYSTEM AS WITH THE LAST. SO...WE
SHOULD SEE SOME PRETTY MILD TEMPS TONIGHT. NOT EXPECTING WIND SPEEDS
TO GET OUT OF HAND WITH THIS SYSTEM...MAINLY STAYING UNDER WIND
ADVISORY THRESHOLDS. HOWEVER...WITH LOW HUMIDITIES AND SUFFICIENT
WINDS...FIRE WEATHER CONCERNS ARE STILL AT A HEIGHTENED STATE...
ESPECIALLY ALONG THE LOWER COLORADO AND IN THE HIGHER TERRAIN OF
ZONE 24. AS A RESULT...A RED FLAG WARNING IS STILL IN EFFECT FOR
THOSE AREAS LATE TODAY INTO THIS EVENING. PLEASE REFER TO AWIPS
PRODUCT PHXRFWPSR...WMO ID WWUS85 KPSR FOR THE LATEST DETAILS.
ANOTHER BREEZY TO WINDY DAY MONDAY DOWN THE RIVER BEHIND THE FRONT.
ROLLER-COASTER RIDE WITH TEMPS WILL CONTINUE UFN...WITH MONDAY BEING
QUITE A BIT COOLER THAN TODAY...WARMING TUESDAY AND THEN COOLING
BACK BY THE END OF THE WEEK. SEE PREVIOUS DISCUSSION BELOW FOR END-
OF-THE-WEEK WEATHER DETAILS. NO UPDATES.

PREVIOUS DISCUSSION...
A SERIES OF PACIFIC SHORTWAVE TROFS (3 TO BE SPECIFIC) ARE SCHEDULED
TO ACROSS THE FORECAST AREA (SOUTHEAST CA...AND SOUTHWEST AND SOUTH
CENTRAL AZ) THE NEXT 7 DAYS.  THIS FAR SOUTH ACROSS THE FORECAST
AREA...THE COLD FRONTS WILL BE DRY...BUT PACKING BREEZY TO WINDY
CONDITIONS. ONE SHORTWAVE IS EXPECTED TO MOVE INTO NORTHEAST AZ
TONIGHT...AND WILL DEVELOP GUSTY WEST TO SOUTHWEST WINDS THIS
AFTERNOON AND EVENING (IN THE 15 TO 25 MPH WITH GUSTS TO 30 MPH
RANGE).  GUSTY WINDS WILL BE SHORT OF WIND ADVISORY CRITERIA...
HOWEVER LOW RELATIVE HUMIDITIES HAVE PROMPTED THE ISSUANCE OF A RED
FLAG WARNING TODAY ALONG THE COLORADO RIVER VALLEY...AND OVER THE
COMPLEX TERRAIN OF SOUTHERN GILA COUNTY.

MONDAY AND TUESDAY...
DRY AND COOLER TEMPERATURES ARE EXPECTED AFTER THE FRONTAL PASSAGE.
LINGERING NORTH TO NORTHWEST BREEZES IN THE 10 TO 20 MPH RANGE ARE
ALSO FORECAST FOR MONDAY AFTERNOON.

WEDNESDAY AND THURSDAY...
ANOTHER SHORTWAVE TROF WILL PASS TO THE NORTH OF THE FORECAST AREA.
A DRY TRAILING END COLD FRONT WILL SWEEP ACROSS THE AREA WITH
AFTERNOON BREEZES IN THE 10 TO 20 MPH RANGE WEDNESDAY. MOSTLY CLEAR
SKIES AND LIGHT WINDS ARE EXPECTED THURSDAY.

FRIDAY AND SATURDAY...
A MORE POWERFUL PACIFIC SHORTWAVE IS FORECAST TO PLUNGE INTO ARIZONA
FRIDAY EVENING.  ALL MEDIUM RANGE MODELS HAVE DIFFERENT TIMING AND
INTENSITY SOLUTIONS...HOWEVER THE MEAN OF THESE SOLUTIONS ALL POINT
TO A STRONG LOW PRESSURE SYSTEM IN AZ SOMETIME FRIDAY NIGHT.

ACCORDINGLY WE HAVE INTRODUCED A SLIGHT CHANCE OF SHOWERS OVER THE
MOUNTAINS OF SOUTHERN GILA COUNTY FOR FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. IT APPEARS THIS SYSTEM WILL COME THROUGH
RELATIVELY DRY...HOWEVER THERE MAY BE ENOUGH MOISTURE FOR A SLIGHT
CHANCE OF UPSLOPE MOUNTAIN SHOWERS IN SOUTHERN GILA COUNTY.

THE MOST SIGNIFICANT WEATHER WILL BE WIND...POWERFUL WIND. A STRONG
DRY COLD FRONT WILL HAVE THE POTENTIAL TO DEVELOP GUSTS TO 45 MPH
ALONG THE COLORADO RIVER VALLEY...WITH GUSTS TO 40 MPH ELSEWHERE
FRIDAY EVENING.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...A DRY COLD FRONT
OVER SOUTHERN NEVADA AND UTAH AT 19Z WILL CONTINUE TO MOVE
SOUTHWARD. SOUTH-SOUTHEASTERLY SURFACE WINDS OF 10-12 KNOTS WILL
SLOWLY BECOME SOUTHWESTERLY BY 21Z WITH INCREASING SPEEDS AS THE
AFTERNOON PROGRESSES. ANTICIPATE SUSTAINED WINDS OF 15-20 KNOTS AND
GUSTS OF 25 KNOTS BY 00Z. ANTICIPATE AREAS OF SUSPENDED DUST THOUGH
VISIBILITIES SHOULD REMAIN ABOVE 6SM...BUT MAY NOT BE MUCH ABOVE
10SM BETWEEN 23Z-01Z. AS THE FRONT GETS CLOSER...ANTICIPATE WIND
DIRECTIONS SLOWLY TURNING TOWARD THE SOUTH-SOUTHEAST AFTER 03Z.
EXPECT LOW LEVEL WIND SHEAR TO BECOME AN ISSUE BETWEEN 08Z-15Z
MONDAY DUE TO STRONG SOUTHWESTERLY FLOW JUST ABOVE THE SURFACE AND
SOUTH-SOUTHEASTERLY SURFACE WINDS. THE FRONT IS NOT EXPECTED TO PUSH
VIGOROUSLY ACROSS SOUTH-CENTRAL ARIZONA BUT WILL WEAKEN AND SLOWLY
MOVE ACROSS THE AREA MONDAY MORNING WITH LIGHT WINDS BECOMING MORE
DISTINCTLY WEST IN THE AFTERNOON. EXCEPT FOR CIRRUS THE REST OF THE
AFTERNOON...CLOUDS WILL BE SCANTY WITH PERHAPS SOME SCATTERED
CUMULUS AT 8-10 KFT ASL AFTER 09Z MONDAY.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KBLH AND
KIPL...SOUTH-SOUTHWESTERLY WINDS OF 15-20 KNOTS WITH GUSTS OF 25-30
KNOTS WILL EXPAND IN AREA THE REST OF THE AFTERNOON AND CONTINUE
UNTIL ABOUT 03Z AHEAD OF A DRY COLD FRONT OVER THE SOUTHERN GREAT
BASIN AT 19Z. SOME AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES
BELOW 10SM AT TIMES BUT WILL GENERALLY REMAIN ABOVE 6SM. THE FRONT
WILL BEGIN TO PUSH SOUTHWARD ACROSS THE AREA AFTER 08Z. BEHIND THE
FRONT...NORTHERLY WINDS OF 20-25 KNOTS WITH GUSTS OF 30-35 KNOTS CAN
BE EXPECTED ALONG THE LOWER COLORADO RIVER VALLEY...A BIT LESS
ELSEWHERE ESPECIALLY THE IMPERIAL VALLEY. SOME LOCALIZED BLOWING
DUST WILL ACCOMPANY THE STRONGEST WINDS THOUGH VISIBILITIES ARE
ANTICIPATED TO REMAIN AOA 5SM. IN AREAS WHERE SURFACE WINDS ARE
LIGHT AND VARIABLE AFTER 08Z BEFORE THE FRONT PASSES THROUGH...LOW
LEVEL WIND SHEAR CAN BE ANTICIPATED. OTHERWISE...EXPECT THE ONLY
CLOUDINESS WILL BE DECREASING CIRRUS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
...FIRE WEATHER WATCH FOR THE LOWER COLORADO RIVER VALLEY MONDAY...

VERY DRY ANTECEDENT CONDITIONS...COMBINED WITH STRONG GUSTY WINDS
MAY DEMAND THAT THE FIRE WEATHER WATCH BE ELEVATED TO A RED FLAG
WARNING BY FUTURE SHIFTS...WITH THE WATCH EXPANDED TO INCLUDE THE
WEST CENTRAL DESERTS OF ARIZONA IN LA PAZ COUNTY. WINDS WILL BEGIN
TO WEAKEN MONDAY AFTERNOON ACROSS THE AREA. HOWEVER...LOCAL BREEZES
GENERALLY LESS THAN 15 MPH WILL PERSIST OVER THE RIVER ZONES AND THE
SOUTHWEST ARIZONA DESERTS INTO TUESDAY MORNING.

VERY DRY CONDITIONS AND LITTLE CHANGE IN RECOVERY THROUGH THE MIDDLE
OF THE WEEK. BREEZY TO LOCALLY WINDY CONDITIONS WILL OCCUR ONCE
AGAIN AREA-WIDE WEDNESDAY AND THURSDAY AFTERNOON. A STRONGER AREA OF
LOW PRESSURE WILL AFFECT THE AREA FRIDAY AND SATURDAY. THIS SYSTEM
HAS THE POTENTIAL TO BRING SOME MODEST INCREASE IN MOISTURE TO THE
HIGHER TERRAIN OF SOUTHERN GILA COUNTY...BUT THE MAIN THREAT WILL BE
STRONG GUSTY WINDS...UP TO 40 MPH...ACROSS THE DESERTS FRIDAY
AFTERNOON AND EVENING.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING FROM NOON TO 8 PM MST SUNDAY FOR AZZ131 AND
     AZZ 133 (COLORADO RIVER VALLEY AND SOUTHERN GILA COUNTY)

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR AZZ131.

CA...RED FLAG WARNING FROM NOON TO 8 PM PDT SUNDAY FOR CAZ231.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR CAZ231.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ESTLE/VASQUEZ
AVIATION...AJ
FIRE WEATHER...MEYERS
Hazardous weather outlook, Mar 29, 6:46 AM MST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
646 AM MST SUN MAR 29 2009

AZZ020-025-CAZ031-300200-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
646 AM MST SUN MAR 29 2009 /646 AM PDT SUN MAR 29 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

INCREASING WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE WITH HIGH
FIRE DANGERS TO GIVE HAZARDOUS FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EARLY EVENING...WITH ANOTHER HAZARDOUS FIRE WEATHER
POTENTIAL LATE MONDAY MORNING INTO THE MID-AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR FRIDAY...ANOTHER STRONG DRY COLD FRONT IS FORECAST TO SWEEP
THROUGH THE AREA FRIDAY EVENING. THERE IS POTENTIAL FOR STRONG NORTH
WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH FRIDAY LATE
AFTERNOON AND EVENING. EXTENSIVE AREAS OF BLOWING DUST AND SAND ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ024-300200-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
646 AM MST SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

INCREASING WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE WITH HIGH
FIRE DANGERS TO GIVE HAZARDOUS FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EARLY SUNDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR FRIDAY...ANOTHER STRONG DRY COLD FRONT IS FORECAST TO SWEEP
THROUGH THE AREA FRIDAY EVENING. THERE IS POTENTIAL FOR STRONG NORTH
WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 40 MPH FRIDAY LATE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ021>023-026>028-300200-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
646 AM MST SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR FRIDAY...ANOTHER STRONG DRY COLD FRONT IS FORECAST TO SWEEP
THROUGH THE AREA FRIDAY EVENING. THERE IS POTENTIAL FOR STRONG NORTH
WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH FRIDAY LATE
AFTERNOON AND EVENING. EXTENSIVE AREAS OF BLOWING DUST AND SAND ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ030-032-033-300200-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
646 AM PDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER STRONG DRY COLD FRONT IS FORECAST TO SWEEP THROUGH THE
AREA FRIDAY EVENING. THERE IS POTENTIAL FOR STRONG NORTH WINDS IN
THE 25 TO 35 MPH RANGE WITH GUSTS TO 40 MPH FRIDAY LATE AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Red Flag Warnings in Arizona, 2009Red Flag Warnings in California, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.